The Hilbert curve of a \(4\)-dimensional scroll with a divisorial fiber. (English) Zbl 1436.14018

Let \((X,L)\) be a polarized manifold of dimension \(n\) and let \(Y\) be a variety of smaller dimension \(m\). We say that \((X,L)\) is a classical scroll if \(X = \mathbb{P}(\mathcal{E})\) for an ample vector bundle \(\mathcal{E}\) on \(Y\), \(L\) being the tautological line bundle. There is also another notion of a scroll, we say that \((X,L)\) is an adjunction theoretic scroll over \(Y\) if there exists a surjective morphism \(\phi: X \rightarrow Y\) such that \(K_{X} + (n-m+1)L = \phi^{*}A\) for some ample line bundle \(A\) on \(Y\). In the paper under review, the authors study a \(4\)-dimensional scroll \((X,L)\) over \(\mathbb{P}^{3}_{\mathbb{C}}\) and they provide the equation of its Hilbert curve. Before we present the main construction, let us recall what a Hilber curve is. Let \((X,L)\) be a complex polarized manifold of dimension \(n \geq 2\) and consider \(N(X) := \mathrm{ Num}(X) \otimes_{\mathbb{Z}} \mathbb{C}\). If \(\mathrm{ rk} \langle K_{X}, L \rangle = 2\), we can consider the plane \(\mathbb{A}^{2} \subset N(X)\) generated by the classes \(K_{X}\) and \(L\). For any bundle \(D\) on \(X\), we consider the complexified polynomial \(p\) of the Euler-Poincaré characteristic \(\chi(D)\), where we set \(D = x K_{X} + y L\) with \(x,y\) complex numbers, namely \(p(x,y) = \chi(xK_{X} + yL)\). The Hilbert curve is the complex affine plane curve \(\Gamma\) of degree \(n\) defined by \(p(x,y)=0\). Using symmetry (via Serre duality), we can represent \(\Gamma\) in the following affine coordinates \(u = x - 1/2\) and \(v = y\). Writing our divisor \(D\) as \(D = \frac{1}{2}K_{X} + \triangle\) and \(\triangle = uK_{X} + vL\), the curve \(\Gamma\) can be represented by \(p(1/2 + u,v) = 0\).
Set \(X = \mathbb{P}_{Y}(\mathcal{F})\) and let \(p : X \rightarrow Y\) be the projection, where \(Y\) is the blow up of \(\mathbb{P}^{3}_{\mathbb{C}}\) at a point \(w\), \(\mathcal{F} = H^{\oplus 2}\), and \(H = \sigma^{*}\mathcal{O}_{\mathbb{P}^{3}_{\mathbb{C}}}(3) - E\), where \(\sigma : Y \rightarrow \mathbb{P}^{3}_{\mathbb{C}}\) is the blow up at \(w\) and \(E\) is the exceptional divisior. Denote by \(L\) the tautological line bundle of \(\mathcal{F}\) on \(X\). Observe that \((X,L)\) is a (classical) scroll over \(Y\) via \(p\).
Main Result. Let \((X,L)\) be constructed as above, then the canonical equation of \(\Gamma\) in the coordinates \(u,v\) is \[ p\bigg(\frac{1}{2}+u,v\bigg) = \frac{1}{3}(2u-v)(u-v)(28u^{2} - 38 uv + 13v^{2} - 1) = 0. \]


14C20 Divisors, linear systems, invertible sheaves
14N30 Adjunction problems
14J35 \(4\)-folds
14M99 Special varieties
Full Text: DOI arXiv Euclid


[1] M. C. Beltrametti, A. Lanteri and M. Lavaggi, Hilbert surfaces of bipolarized varieties, Rev. Roumaine Math. Pures Appl. 60 (2015), no. 3, 281-319. · Zbl 1389.14004
[2] M. C. Beltrametti, A. Lanteri and A. J. Sommese, Hilbert curves of polarized varieties, J. Pure Appl. Algebra 214 (2010), no. 4, 461-479. · Zbl 1206.14018 · doi:10.1016/j.jpaa.2009.06.009
[3] M. C. Beltrametti and A. J. Sommese, Comparing the classical and the adjunction-theoretic definition of scrolls, in: Geometry of Complex Projective Varieties, 55-74, Sem. Conf. 9, Mediterranean, Rende, 1993. · Zbl 0937.14027
[4] —-, The Adjunction Theory of Complex Projective Varieties, De Gruyter Expositions in Mathematics 16, Walter de Gruyter & Co., Berlin, 1995. · Zbl 0845.14003
[5] P. Griffiths and J. Harris, Principles of Algebraic Geometry, Pure and Applied Mathematics, Wiley-Interscience, New York, 1978. · Zbl 0408.14001
[6] A. Lanteri, Characterizing scrolls via the Hilbert curve, Internat. J. Math. 25 (2014), no. 11, 1450101, 17 pp. · Zbl 1307.14009 · doi:10.1142/S0129167X14501018
[7] A. Lanteri and A. L. Tironi, Hilbert curve characterizations of some relevant polarized manifolds, arXiv:1803.01131. · Zbl 1078.14056 · doi:10.2996/kmj/1104247353
[8] A. L. Tironi, Scrolls over four dimensional varieties, Adv. Geom. 10 (2010), no. 1, 145-159. · Zbl 1194.14079 · doi:10.1515/advgeom.2009.037
[9] —-, Nefness of adjoint bundles for ample vector bundles of corank \(3\), Math. Nachr. 286 (2013), no. 14-15, 1548-1570. · Zbl 1287.14026
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.